Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffer from pain in calf muscles. Having high blood pressure. Taking Atenolol, Bendroflumethiazide and cetirizine. Guide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1280 Questions
I am 61 male and have been suffering from pain in my calf muscles over the last month or so. seems worse in morning when I have been inactive. I have high blood pressure that has been successfully controlled by medication for some years. my medication includes: Atenolol 50mg one taken in morning, Bendroflumethiazide 2.5mg 1 tablet each morning, cetirizine 10mg one daily, Doxazodsin 4mg 1 tablet each morning. I had a successful hip replacement two years ago. I have been experiencing arthiritic symptoms in my hands the last 12 months and one of my fingers has a small hard lump that has developed. My concern and question is: I have developed strong pain in my calf muscles over the last month or so that is miserable and is effecting my daily activities. The calf muscles hurt more as pressure is appllied through massage. I have taken ibuprofen and massage ibruprofen gel into the calf muscle. The pain is worse in the morning after inactivity. The pain seems to be constant although I cope better when I am doing things to take my mind off it. are you able to suggest what this may be, the cause and treatment. Many thanks
Posted Sun, 18 Aug 2013 in General Health
Answered by Dr. Alekhya 1 hour later
Thank you for the query.
After reading your query I have understood that the pain in caused during inactivity.That means the most common cause if you are overweight and prolonged inactivity causes deep vein thrombosis in which you get such type of pain.I advice you to visit your doctor for an ultrasound done to know the exact cause.As if blood clot is the major cause then it must be treated soon to avoid complications.They may also prescribe you blood thinners if necessary.
I suggest you to wear support stockings and weight loss also helps you to prevent DVT.
Hope I have answered your query.If you want to ask any further questions you can ask me here.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor